×

Quartic smoothing splines generalized. (English) Zbl 1049.41005

Smoothing splines of various types are developed and tested in this article. Accompanied by many examples, the smoothing splines are generated by minimizing quadratic functionals with parameters (the functionals varying mainly with repect to the degree of derivatives which are taken). For equispaced knots, the functionals are provided in discrete (matrix) form by using local spline representations of the solutions to the problem. Algorithms and matlab programs are given as well.

MSC:

41A15 Spline approximation
65D05 Numerical interpolation

Software:

FITPACK; Matlab
PDF BibTeX XML Cite
Full Text: EuDML

References:

[1] Atteia M.: Hilbertian Kernels and Spline Functions. Elsevier, 1992. · Zbl 0767.41015
[2] Boor C.: A Practical Guide to Splines. Springer, 1978. · Zbl 0406.41003
[3] Dierckx P.: Curve and Surface Fitting with Splines. Clarendon Press, 1993. · Zbl 0782.41016
[4] Fletcher R.: Practical Methods of Optimization. Wiley, 1993. · Zbl 0905.65002
[5] Gould N.: On practical conditions for the existence and uniqueness of solutions to the general equality quadratic programming problem. Mathematical Programming 32 (1985) 90-99. · Zbl 0591.90068
[6] Kobza J.: Spline recurrences for quartic splines. Acta Univ. Palacki. Olomuc., Fac. rer. nat., Math. 34 (1995), 75-89. · Zbl 0854.41011
[7] Kobza J.: Local representation of quartic splines. Acta Univ. Palacki. Olomuc., Fac. rer. nat., Math. 36 (1997), 63-78. · Zbl 0958.41005
[8] Kobza J.: Generalized spline smoothing. Folia Fac. Sci. Nat. Univ. Masaryk. Brunensis, Math. 8 (2001), 33-46.
[9] Kobza J.: Quartic splines with minimal norms. Acta Univ. Palacki. Olomuc., Fac. rer. nat., Math. 40 (2001), 83-104.
[10] Kobza J., Ženčák P.: Some algorithms for quartic smoothing splines. Acta Univ. Palacki. Olomuc., Fac. rer. nat., Math. 36 (1997), 79-94. · Zbl 0958.41004
[11] Laurent P.-J.: Approximation et optimisation. Paris, Herman, 1972. · Zbl 0238.90058
[12] Reinsch C.: Smoothing by spline functions. Numer. Math. 10 (1967), 177-183; 16 (1971) 451-454. · Zbl 0161.36203
[13] Lyche T., Schumaker L. L.: Computation of smoothing and interpolating natural splines via local bases. SIAM Jour. Numer. Anal. 10 (1973), 1027-1038. · Zbl 0239.65015
[14] Spaeth H.: Eindimensionale Spline-Interpolations-Algorithmen. Oldenbourgh, 1990. · Zbl 0701.41015
[15] Vasilenko V. A.: Spline Functions. Nauka, Novosibirsk, 1983 · Zbl 0529.41013
[16] Wahba G.: Spline Models for Observational Data. SIAM, 1990. · Zbl 0813.62001
[17] Verschinin V. V., Zavjalov J. S., Pavlov N. N.: Extremal properties of Splines and the Smoothing problem. Nauka, Novosibirsk, 1988
[18] Zavjalov J. S., Kvasov B. I., Miroschnichenko V. L.: Methods of Spline-Functions. Nauka, Moscow, 1985
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.